HUMIRA AND SIDE EFFECTS

anneleigh
anneleigh Member Posts: 2
edited 27. Jan 2016, 10:42 in Say Hello Archive
Hi, I'm new to Arthritis Care and I'm looking for some advice.
I have had RA for almost 42 years and I have been using Humira injections since August 2007 - just over 8 years without any problems until quite recently.
A few weeks ago the skin on my face became very dry and flakey. Then it also became quite red and blotchy. It was quite itchy and spread into my hairline.
My GP gave me antihistamine tablets and a Dermol cream.
At first it seemed to improve but then got worse with my neck and upper chest becoming quite inflame, itchy and sore.
My GP then gave me a 3 day course of steroids and a Hydrocortisone cream. Still on the Antihistamine.
Although it is improved my facial skin is still flakey and I have a little bit of a red, motley rash on the inside of my elbows.
I am overdue my injection and I'm not sure if I should take one.
Could this problem be an effect of the Humira? I'd be grateful for any advice.
Thanks

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,636
    edited 30. Nov -1, 00:00
    Hello
    Welcome to the forum. I'm sure you will find support, advice and light relief here.
    I am one of the moderation team, we all have one or more arthritis 'hangers on' or look after family with the same.
    If you need help with the technicalities of the forum just get in touch via a personal message.
    Best wishes
    CK Moderator
  • daffy2
    daffy2 Member Posts: 1,636
    edited 30. Nov -1, 00:00
    Hello Anne
    Welcome to the forum. I'm sorry I can't help with your query as I have OA, but there are several other members who are on humira. Unfortunately as it's holiday time the forum is very quiet so it may take a while for you to get a reply from one of them. If you have access to a rheumatology nurse or helpline then perhaps it would be worth contacting them ?
  • stickywicket
    stickywicket Member Posts: 27,092
    edited 30. Nov -1, 00:00
    Hello anneleigh. I've never taken humira. Several on here have but, as daffy says, it's quiet right now. You could try re-posting on the Living With Arthritis forum as more people look on there but I think your best bet is your rheumatology helpline.

    (I did wonder about psoriasis. Did they ever question whether you might have Psoriatic Arthritis rather than RA? My Mum had psoriasis and they often used to wonder, early on, if my RA was actually PsA.)
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello, I take humira (plus injected meth and sulphasalazine tablets) and also have similar skin troubles - my thinking is that this could be psoriasis, I was given the diagnosis of psoriatic arthritis in October 2006. Usually the meth and sulph keep my skin clear but occasionally it breaks through. It is possible to have psoriatic arthritis without the skin condition, and those with psoriasis don't necessarily go on to develop the arthritis. I still occasionally see RA listed on my blood forms as the reason for the blood tests I do but I correct it to PsA. I don't see why you shouldn't take the humira, to my way of thinking this isn't an infection as such but of course I am not a doc. DD
  • theresak
    theresak Member Posts: 1,998
    edited 30. Nov -1, 00:00
    Hello,

    I`ve been on Humira for eight years too, and occasionally I get the dry skin patches, which like yours, make me itch.I seem to get them more often on my shoulder, and in the ` V` of my neck. This usually clears after three or four applications of Betnovate, which is a steroid cream.

    I also have an antihistamine prescribed. I don`t stop taking my injections when the patches become red & itchy, as I was told it`s OK to still inject.

    Hope this helps.
  • Primrose
    Primrose Member Posts: 2
    edited 30. Nov -1, 00:00
    Hello Anne and to other Humira users, I am on my 3rd injection so everything is very new and in my early 50's I would like something of course, that will work for my three years of RA, but I have to say I am very nervous!
    I too had the most awful back pain after the 1st injection that I stopped taking it for a month, this was around my kidneys.
    Now after my 3rd dose I have the red flushing heat rash on my face, although the stuffed and runny nose is much better.
    Could the lady who has been taking Humira for years tell me if her foot, wrist pains stopped to make this all worthwhile?
    Many Thanks to All :?
  • [Deleted User]
    [Deleted User] Posts: 3,636
    edited 30. Nov -1, 00:00
    Welcome to Arthritis Care Forums. As mods we are here to help with any problems you may have on the message boards.

    There are lots of lovely people here with a wide range of experiences with arthritis and the problems of living with the condition. Just join in wherever you like you will be made very welcome.

    I look forward to seeing you posting on the boards.

    All best wishes

    ModA
  • stickywicket
    stickywicket Member Posts: 27,092
    edited 30. Nov -1, 00:00
    Hello Primrose and welcome from me, too. I don't take humira, just methotrexate and hydroxychloroquine so I can't really help except to suggest you ring your rheumatology helpline as they are the ones who know what is a passing inconvenience and what is something serious that needs sorting.

    If you'd like info from, other humira users on here I suggest you start a new thread on the Living With Arthritis forum where more people look in. This is an old thread (albeit not VERY old) and people don't always come back to them.

    I'm a bit concerned though if you expect the pain to stop completely. The meds are to slow down the disease. You would be extroardinarily lucky if the pain just stopped.

Who's Online

13
noddingtonpete
noddingtonpete
PeterJ
PeterJ
Tom
Tom
+10 Guests